Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

anxiety, have meds but scared to take them.

Posted by on Jul. 31, 2013 at 1:03 AM
  • 16 Replies
I have always been a nervous person since I was little about 5 yrs old.I need to throw up everyday before school, mainly in the start of every year. I could always get through it. I went away for years and came back a little as I was in my late 20s only when going places with a lot of people. Not very often. Then last yr it began to increase a little no r e but still able to manage. This year started and in Feb it's was way worse. I am 37yo, I have a 6 & 4 yo daughters. They go to school, I work ,my husband works,I have a 12 yo stepson, my girls play tball and my gunshot talked into being the coach which left me as team mom, I loved it but it all got overwhelming. Work was overwhelming, caring for the kids because my my husband didn't help at the time and he is very negative. Anyhow, I had a panic attack on May 26 this yrs. I thought I was going to . Die. I had gone to the doctor because I would get nervous t to my girls tball games.I wanted to stop feeling that way, it was ridiculous to me. I take wellbutrin for 3 wks, the increased anxiety and panic attack happened. I read those meds can increase symptoms. So I have been out of work. to make a long story short my psychiatrist prescribed me citalopram and clonazepam. I have been a little better just have trouble being around a lot of people and going places even to family b-day parties. They say I have agoraphobia as well. I'm starting to get increased anxiety just thinkin g of taking more meds. I'm so confused. School,tball,work is all right around the corner and I don't want to feEl nervous or anxious but I'm scared to take meds. Please help!!!!
by on Jul. 31, 2013 at 1:03 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
corialm76
by on Jul. 31, 2013 at 1:05 AM
My husband, not gunshot
ashleighmama
by on Jul. 31, 2013 at 1:43 AM
1 mom liked this
Ive mentioned this before in this group, I take something called minipress, its for high b/p but is also used to help with ptsd. I used to throw up every single morning right when I got up and it was from panic and anxiety. It has worked a miracle for me, it blocks the fight or flight response. Ive never heard of anyone else taking it, but I have 0 side effects and it works great. Just an idea. Hugs mama :-)
Posted on CafeMom Mobile
lyrick24
by Group Admin on Jul. 31, 2013 at 5:54 AM
1 mom liked this
maybe they can just increase your anxiety medicine. I take the same thing and it works well for me. I think I have a little agoraphobia also. you have to force yourself to get out. talk to your dr about a slow increase. you will be fine.
lucy164
by Peggy on Jul. 31, 2013 at 6:28 AM

why are you afraid to take the meds?  have you had a bad expience with some drug?  i don't know anything about citalopram, but i take .5 mg of clonazepam every day and it works well for me.  no side effects.  how did you happen to write gunshot for husband?  just curious..

Rosebud333776
by Bronze Member on Jul. 31, 2013 at 6:33 AM
I take minipress also. Its a great medication.


Quoting ashleighmama:

Ive mentioned this before in this group, I take something called minipress, its for high b/p but is also used to help with ptsd. I used to throw up every single morning right when I got up and it was from panic and anxiety. It has worked a miracle for me, it blocks the fight or flight response. Ive never heard of anyone else taking it, but I have 0 side effects and it works great. Just an idea. Hugs mama :-)

leahbeah143
by Leah on Jul. 31, 2013 at 11:44 AM

 I have celexa too but I haven't taken it yet.

nowynd
by on Jul. 31, 2013 at 11:47 AM
1 mom liked this

Sounds like what you are describing is social anxiety disorder/social phobia.  There is alot of information online regarding the disorder.  Also support groups. 

You wrote that you are getting the meds from a psychiatrist, are you also getting therapy from this doctor?  Most meds need therapy to accompany them.

You really might want to talk to the doctor that gave you the meds regarding your fears of what he/she has prescribed.  Hopefully that will help.  Also recognize that you have become comfortable, though it may not feel that way, with the way things are.  In other words you have been unknowingly adapting.  To throw another thing into the pot so to speak, is frightening for you. 

My point; the disorder itself is what is making you fear the meds.  Talk with the doctor.  As I was once told, a doctor will not prescribe something unless there is a reason.  I have been on so many med trials.  Usually I knew within a few days if it was going to have a negative side effect.

SandyLaxner
by Bronze Member on Jul. 31, 2013 at 1:02 PM

Sounds just like my battle w/panic/anxiety.  Ihad major stomach problems all my life,never taken to the Dr though.  Now w/my panic I get VERY nauseated.  I take Xanax extended release and short acting as well,and am on my 2nd go-around w.Zoloft(an SSRI) and I am feeling better.  When I am feeling worsst i do not want to leave th house,all things involving people,shopping,parties etc would make me upset  and feeling sick.  It took me 8yrs now onmeds to finally feel better.  I wish you best of luck.  Wellbutrin was very bad for my anxiety.

corialm76
by on Jul. 31, 2013 at 11:52 PM
Wow, thanks for that info. I will look into that.
corialm76
by on Aug. 1, 2013 at 12:05 AM
Thank u to all of u. Yes, I agree that the disorder is causing me to be frightened of taking meds. I'm really trying to tell myself it will be fine, it's causing more anxiety and panic. Today was not a good day. But reading all the replies is making me feel positive about taking them.
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)